Communications in Mathematical Sciences

Volume 11 (2013)

Number 4

Well-posedness of the peridynamic model with Lipschitz continuous pairwise force function

Pages: 1039 – 1049

(Fast Communication)

DOI: http://dx.doi.org/10.4310/CMS.2013.v11.n4.a7

Authors

Etienne Emmrich (Institut für Mathematik, Technische Universität Berlin, Germany)

Dimitri Puhst (Institut für Mathematik, Technische Universität Berlin, Germany)

Abstract

Peridynamics is a nonlocal theory of continuum mechanics based on a, in general, nonlinear integro-differential equation without spatial derivatives. Well-posedness of the nonlinear multidimensional peridynamic initial value problem under the assumption of (local) Lipschitz-type continuity of the pairwise force function with respect to the difference in the deformation is shown.

Keywords

nonlocal continuum mechanics, nonlinear elasticity, peridynamics, abstract ordinary differential equation, well-posedness, maximal solution

2010 Mathematics Subject Classification

34G20, 35Q74, 35R09, 74B20, 74H20, 74H40

Full Text (PDF format)